[Skip to Navigation]
Article
June 1973

Rickets Precipitated by Anticonvulsant Drugs: In a Child Receiving Prophylactic Vitamin D

Author Affiliations

Lucknow, India
From the Department of Pediatrics (Dr. Mohini Teotia) and "Wellcome" Metabolic Research Laboratory (Dr. Surendra Teotia), King George's Medical College, Lucknow University, Lucknow, India. Both authors are currently with the Department of Human Metabolism, Lala Lajpat Rai Memorial Medical College, Meerut University, Meerut, India.

Am J Dis Child. 1973;125(6):850-852. doi:10.1001/archpedi.1973.04160060056012
Abstract

A 14-year-old girl with a vitamin D-poor diet and receiving phenobarbital for epilepsy developed florid rickets. After being cured of this, and while on a maintenance dose of vitamin D, the addition of diphenylhydantoin sodium was accompanied by a recurrence of the rickets, which was corrected by raising the dosage of vitamin D from 600 to 1,200 international units per day.

×